Aa
Aa
A
A
A
Close
Avatar universal

antidepressant tablets

I have been taking tablets for my depression for over three years,could this cause me to put weight on?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
There have been different side effects for different mood stabilizers. Some antidepressants cause weight gain while others cause weight loss, some cause hair loss, some cause even more elevated mood. Definitely ask your doctor though if you are concerned about it so you might be able to get on a different kind.
Helpful - 0
1110049 tn?1409402144
Some anti depressants do cause people to gain weight, and a lot of people on this site have posted that they have gained weight whilst taking anti depressants.  I myself have gained a lot of weight.  I think there may be some anti depressants that do not cause weight gain.  But we all react differently to drugs.  Some people gain weight some people lose weight.

You will probably find, that in your case, that it is the anti depressant medication that is causing weight gain.  It has been said many times too, when people post about this, that it is better to control your depression than worry about weight gain.  it is of course, a personal thing.  

Hopefully now you know the cause of your weight gain is the medication, you will not worry about it, and you have to try and eat sensibly.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.